MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC EMAX 2 PLUS MOTOR; MOTOR, DRILL, ELECTRIC - HANDPIECE

DEPUY SYNTHES PRODUCTS LLC EMAX 2 PLUS MOTOR; MOTOR, DRILL, ELECTRIC - HANDPIECE
Model Number SC2100
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the evaluation has been completed, a supplemental medwatch report will be sent accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the motor device, while being used with the console device, had an e6 (overheat warning) error code and could not be used.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device had cord damage.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to component failure from normal wear.

Brand Name
EMAX 2 PLUS MOTOR
Common Device Name
MOTOR, DRILL, ELECTRIC - HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key10346984
Report Number1045834-2020-01228
Device Sequence Number19599282
Product Code HBC
UDI-Device Identifier00845384008606
UDI-Public00845384008606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC2100
Device Catalogue NumberEMAX2PLUS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1